Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 32, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at May 11, 2000, 9:24 AM CDT for Winnebago County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2000, 9:24 AM CDT (14:24 UTC)
- Expired
- May 11, 2000, 10:15 AM CDT
- In force
- 51 min
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
County Winnebago County, IL
The radar
The Milwaukee radar (KMKX), 86 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
606 WUUS53 KLOT 111429 SVRCHI ILC201-111515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO IL 924 AM CDT THU MAY 11 2000 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINNEBAGO COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 1015 AM CDT * AT 924 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF DURAND...OR ABOUT 11 MILES SOUTH OF BRODHEAD...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR ROCKTON AROUND 935 AM CDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS. VERY FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK A STURDY SHELTER IMMEDIATELY WILSON NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:00 AM CDT, 6 hours 24 minutes earlier.
Area forecast discussion, May 11, 3:00 AM CDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 300 AM CDT THU MAY 11 2000 MULTIPLE CHALLENGES WITH THIS PACKAGE. ELEVATED CONVECTION ALONG SOUTHERN BOUNDARY OF CWA INDICATES LAPSE RATES ALREADY STEEP EARLY THIS MORNING. AS LOW LEVEL JET CONTINUES TO SURGE NORTHEASTWARD...EXPECT ATMOSPHERE TO BECOME INCREASINGLY UNSTABLE...AND CONVECTION TO FIRE ANYWHERE FROM NEAR DMX EWD. GOING FORECAST HAS THIS COVERED...SO WILL MAKE ONLY MINOR CHANGES. TEMPERATURES A BIG CONCERN TODAY...AS CLOUD COVER MAY KEEP 80S AT BAY. WITH ETA 850 PROG AT 20C AT 00Z FRIDAY...ANY SUN WILL SEND TEMPERATURES SOARING WELL INTO THE 80S. PROGS GIVE A STRANGE MIX OF SOLUTIONS FOR CONVECTION CHANCES ALONG FRONT ON FRIDAY. AVN LOOKS MOST REALISTIC...WITH SUBSTANTIAL QPF IN NE IL AS FRONT PASSES IN THE AFTERNOON AND PLOWS THROUGH 70F SURFACE DEWPOINTS. ETA DRY AS A BONE WITH CAPES NEAR 3800 J/KG. WITH THIS TYPE OF INSTABILITY...IT SEEMS EVEN WEAK CONVERGENCE ALONG THE FRONT WOULD BE ENOUGH TO SET THINGS IN MOTION. .CHI...NONE BROWNING
In the hours before
Special weather statement, May 11, 5:56 AM CDT, 3 hours 28 minutes before
SPSCHI ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011-019- 111700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 600 AM CDT/EST THU MAY 11 2000 FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA... THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS BOTH TODAY AND TONIGHT. THUNDERSTORMS WILL LIKELY FORM THIS MORNING OVER IOWA AND NORTHWEST ILLINOIS...THEN SPREAD RAPIDLY EASTWARD. LARGE HAIL AND DAMAGING WINDS AREA POSSIBLE. ANOTHER ROUND OF THUNDERSTORMS WILL LIKELY FORM OVER WESTERN IOWA TONIGHT...THEN MOVE RAPIDLY EASTWARD...POSSIBLY REACHING NORTHCENTRAL AND NORTHEAST ILLINOIS BY THE EARLY MORNING HOURS. SOME OF THESE STORMS COULD ALSO BE SEVERE.
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:23 AM CDT | Severe Thunderstorm Warning | LOT | Lee | 67 min |
| May 11, 9:35 AM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 25 min |
| May 11, 9:35 AM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 10 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.